Generic meds

Hi everyone,

I have been dealing with anxiety and panic attacks for 17 years. Some years I'm completely fine only to have it come back full circle. A few months ago, I started to get really bad anxiety centered around a trip that required flying which I am very scared of. Since that trip, I haven't been the same. To make matters worse, I have been taking a generic form of Lexapro for a few years now but two months ago my pharmacy gave me my prescription but the pills were made by a different manufacturer (there are many different types of generic lexapro, each manufacturer makes it differently). Not knowing this would be an issue, I took these pills for two months. During that time, until now I have been getting daily panic attacks. I always think I am dying. I'm not hungry and I'm not interested in things I used to enjoy. I feel hopeless. Starting a week ago, I switched back to the generic lexapro by the manufacturer I had taken for years, but I still see no difference....

3 Replies

  • Could be the change and now it's just not cutting it when you switched back.

    Sometimes you will need to switch your meds.

    And be optimistic that they well help as much as the lexapro did originally

  • Hello

    Generics are supposed to be the same, sometimes they may be a different colour, for example the Celebrex I take is capsule in yellow and white. At the moment they are pure white capsule, both have the dose printed on the side.

    I have been taking these things now for about twenty years, most of these type of drugs have been withdrawn from sale, I can only take this one medicine as ordinary NSID make me bruise badly.

    So probably by this time you can imagine that generic types have possibly been prescribed to me and I have generally taking generics for quite a while ago. We need to remember the amount of money in research to make that medication.

    Over the years we have discussed Generics on several occasions in Patient, Practice meetings and I will possibly bring it up again as I am interested in this subject because these days chemists/GP can change where they get the drug from. Hence the change in colour of same drug. The reason we see this is cost. The actual branded medication can be more costly than the generic. What happens sometimes is the branded drug can slightly change the contents to keep other drug makers making a copy, (generic) so that the original medication may slightly change to keep their medication different. This happened a while ago with a solution that treats bad tummies. This can on occasions prevent a proper generic being manufactured as the name cannot be used and the generic type would need to be called a different name. And the new drug would change the patent made by the original manufacturer and the branded drug would have the market again. Possibly I suppose the branded drug may become a generic of the original medication

    I must be lucky not to have been effected regards this problem although we see the problem regular on different sites.

    It is quite complicated, get wrapped up when writing this, basically Patent is king


  • Hi Bob

    I found this with Sertraline I cannot have the pink ones as they upset the tummy.

    Thanks for the interesting post

You may also like...